MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP155RH
Medical Device Problem Codes Material Rupture (1546); Connection Problem (2900)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation, broken suture tab.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent breast reconstruction with a 850cc artoura breast tissue expander on (b)(6) 2019, experienced left breast tissue expander deflation.During revision on (b)(6) 2019, it was noted that there was a hole in the expander where the 6 o¿clock suture tab tore away from the expander.Per sales rep, it was not the surgeon who nicked the implant, but rather, the tab tore off the device, causing deflation.As a result, the patient underwent unilateral removal and replacement with a new 850cc artoura breast tissue expander.
 
Additional Manufacturer Narrative
On 10/21/2019, the product investigation was updated.Device investigation summary: during the evaluation of the device, it was noticed a little hole in the union between a suture tab and shell at the posterior aspect.Since the authorization for return and examination of medical device form was not signed and/or returned, mentor product analysis lab was precluded from further evaluating the device.No additional anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.As part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment, however, since no potential cause could be established during the analysis an investigation was opened to determine and address the root cause as appropriate, including but not limited to additional investigation related to design and manufacturing.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 7/10/2019, the mentor failure analysis lab has received the device for evaluation.On 7/19/2019, the product investigation was completed.Device investigation summary: during the evaluation of the device, it was noticed a little hole in the union between a suture tab and shell at the posterior aspect.Since the authorization for return and examination of medical device form was not signed and/or returned, mentor product analysis lab was precluded from further evaluating the device.No additional anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with tissue expander.Possible causes of deflation of saline-filled tissue expander include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8717434
Report Number1645337-2019-14219
Device Sequence Number2386493
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Catalogue NumberSMXP155RH
Device Lot Number7690026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer07/10/2019
10/21/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/22/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR